Thank you for your query at DoctorSpring.com
I understand your concern.
Stomach aches along with fever indicates acute gastroenteritis, which can be due to a stomach bug.
The pain in the abdomen following an episode of gastroenteritis, is mostly in the lower abdomen, more diffuse. More like a crampy kind of a pain. Black stool though can indicate severe infection, but can also indicate acute gastritis, gastric ulcer. This will need careful evaluation. An one off episde can be attributed to infection, however persistent black stools need to be evaluated. How many episodes did you have? Did you have any further episodes of black stool?
I will advise you the following medicines. Please get them as soon as possible and start the treatment.
1) Tab. Ciplox 500 mg twice daily for 5 days.
2) Cap. Omeprazole 20 mg once daily before breakfast for 2 weeks.
3) Syp. Sucralfate 2 teaspoons, after each meals till the pain and the discomfort subsides.
4) Probiotic capsules/ supplements such as curd fortified with probiotics.
You will need prescription from your local GP for Tab. Ciplox.
How are your food habits generally? Is this the first time that this has happened? How are the bowel habits otherwise?
If the bleeding in the stool persists, it will need a careful evaluation by a medical gastroenterologist. The most probable thing you will need is an upper GI endoscopy.
Patient replied :
What about the lower back pain? Which I'm sure its the kidneys and not the back.
I've had lower back pain before, this one feels different.
The black stool happened just ones this morning.
It happened to me ones or twice before long time ago.
I eat normal I guess, 3 times a day. Nothing super heavy. My weight is 155LB, Hight 5.11
The bowel habbits are ok, ones a day usually
Also I'm allergic to some antibiotics and painkillers. Last time I took advil I started suffocating, crying and almost couldnt hear anything. Thats why I never take any meds, I usually dont get sick that often
What should I eat and or drink?
Thank you for the follow up.
If you're convinced that it is in the kidney area, then an ultrasound KUB should be done, to proceed with the diagnosis.
The medicine is prescribed to you Ciplox won't cause any such problems, and Omeprazole and sucralfate syrup will give you relief from the stomach discomfort. We have to ensure that you do not have another episode of melena.
The most improtant thing is to be adequately hydrated. So keep drinking 3-4 liters of water everyday, and regarding food stick to bland diet mostly till you have normal stool, drink low fat or skimmed milk ( cold ), in case there is ulcer, it is said to be useful. Rely more on clear soups and grilled veggies or chicken.
You can postpone the Ciplox medication till next day. But i will advise you take the other 2 medicines asap. If you have loose stools then ciplox can also be started subsequently.
The black stool and pain around the kidney area is unrelated. However, since it is in your kidney area, it is better to get an ultrasound KUB done. Kindly upload the reports once you do.